MAUDE Adverse Event Report: CORDIS CORPORATION CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598C
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.A device history record (dhr) review of lot 17726398 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.
 
Event or Problem Description
As reported, two 5f super torque marker band pigtail (65cm 8sh) catheter packages were found to be non-sealed and without sterilization at the distal part of the package.There was no patient involvement.The product was stored and handle according to the instructions for use (ifu).The product was not exposed to long periods of sunlight.The humidity is not controlled in the storage room.At any time prior to use in the cath lab, the device was not exposed to long periods of sunlight, high temperatures or increased humidity.The device was not purposely opened in anticipation of use, then shelved again when not used.The device was stored on a shelf.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, two 5f super torque marker band pigtail (65cm 8sh) catheter packages were found to be non-sealed and without sterilization at the distal part of the packages.There was no patient involvement.The products were stored and handled according to the instructions for use (ifu).Prior to use in the cath lab, the devices were not exposed to long periods of sunlight, high temperatures or increased humidity.The devices were not purposely opened in anticipation of use, then shelved again when not used.The devices were stored on a shelf.Multiple attempts were made to obtain the return of the devices and requests for additional information have been unsuccessful.The device was not returned for analysis.A product history record (phr) review of lot 17726398 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿packaging/pouch/box compromised sterility - seal open¿ could not be confirmed the as the devices were not returned for analysis and device photographs were not received.The exact cause could not be determined.Storage and handling factors may have contributed to the reported events.As per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in cool, dark, dry place.Do not use if the package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54°c (130°f) may damage the catheter.¿ neither the phr reviews nor the event description suggests that the reported events could be related to the manufacturing process.Therefore, no corrective or preventative actions will be taken at this time.
 
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.Please reference mfr report #: 9616099-2019-02770.Complaint conclusion: as reported, two 5f super torque marker band pigtail (65cm 8sh) catheter packages were found to be non-sealed and without sterilization at the distal part of the packages.There was no patient involvement.The products were stored and handled according to the instructions for use (ifu).Prior to use in the cath lab, the devices were not exposed to long periods of sunlight, high temperatures or increased humidity.The devices were not purposely opened in anticipation of use, then shelved again when not used.The devices were stored on a shelf.Two non-sterile super torque mb diagnostic catheters were received for analysis.The devices returned were still in the inner pouch.Per visual analysis, an opening at the distal portion of the pouch was noted, however the sides of the pouch were sealed.No evidence of manipulation was found.No evidence of remainings of the seal was noted on both device pouches which share the same characteristics.No other anomalies were observed.Sem analysis results showed that adhesive residues were observed on the edges of the film.However, no residues were observed on the middle section of the film where the seal should have been located.Also, no adhesive residues where observed on the pouch.No other anomalies were observed during sem analysis.The anomalies are considered to be related to the manufacturing process.The complaints reported by the customer as ¿packaging/pouch/box - compromised sterility - seal open¿ was confirmed.Visual analysis results revealed that the pouch was not sealed, and no evidence of manipulation was found.Also, an sem analysis was performed and no evidence of the seal was found.As per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in cool, dark, dry place.Do not use if the package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54°c (130°f) may damage the catheter.¿ the reported condition is considered to be related to the manufacturing process as confirmed through the product evaluation.Therefore, the event has been escalated and a risk assessment has been initiated.

Brand Name
CATH MB 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8405602
Report Number9616099-2019-02771
Device Sequence Number16726105
Product Code DQO
UDI-Device Identifier20705032012048
UDI-Public20705032012048
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number532598C
Device Catalogue Number532598C
Device Lot Number17726398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
04/09/2020
05/08/2020
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/12/2019
05/04/2020
06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1